Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Need Help!! On many meds, need to know which has caused a 40lb weight gain fast! counter acts any p

lalaheckyllalahecky Posts: 1
edited 10/01/2014 - 9:48 AM in Pain Medications
Hello, I am new to the forum, but not at all new to pain, meds, surgery, neuro, you name it. My very urgent question here that has to do with my medicines and which ones caused a sudden 40lb weight gain! Yes, I said 40lbs! I'm just 7 weeks out of my 7th brain & c-spine fusion surgery, so naturally pain meds are a must, but at the same time, extra weight to carry simply counteracts the pain meds. OK this is my current med list, I am 5'9" and was 163lbs, I now weigh 201lbs,
Here goes:
Gabapentin 1600mg daily
Nortriptyline hcl 75mg daily
Ranitidine 300mg daily
Nexium 40mg daily
Oxycontin 40mg daily
oxycodone hcl 20mg daily
Diazepam 15mg daily
cyclobenzaprine 20mg daily
Azelestine nasal spray 2x's daily
flonase nasal spray at night
Flovent diskus every 12 hours
rescue inhaler

Now, I had thought it was simply the Neurontin, but after reading some things, it appears that it could also be the nortriptyline. Please, any and all help is greatly appreciated, I have so many conditions, it would fill the page. Not to mention the brain and cervical fusion surgeries, I have hydrocephalus, rheumatoid andsjogrens syndrome and the list goes on.
Thank you in advance for any and all suggestions.
~Laura
advertisement

Comments

  • LizLiz Posts: 9,745
    edited 10/01/2014 - 9:48 AM

    Liz, 

    Veritas-Health Forum Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
  • I found that the pharmacist, rather than the doctor, is the best person to provide information related to medications, their side effects and interactions. If you get you medications from different pharmacies, some from retail others from mail-away pharmacies, make sure you take a complete list of medications with you when you are going to ask. My retail pharmacy, and I am sure all others, have free pharmacy consultations available, and I found these most helpful.
  • advertisement
  • You need to take the list to the pharmacy and discuss any interactions with the pharmacist. However, do NOT just stop taking any medication without talking to your medical doctor first.
    Any changes to medications, dosages etc must be discussed with your medical doctor.
  • Gabapentin and nortryptaline can both cause weight gain. Are either of those new or a new dose?
  • some of us can't tolerate it and put weight on super fast and retain water ,my doctor took me off it immediately I felt so much better within 48 hours it took me over a year to get rid of the weight ,but check with your doctor
    KB
  • advertisement
  • It is the Gabapentin. i gained 25 pounds in 6 months. I had gastric bypass in 2007 and kept the weight off except for 10 pound until January 2014. Weight shot way up very fast. I found a research article that showed again and again that it is a known problem.
  • Its the first two Anti Depressants and Anti psychotics will course weight gain I took Zyprexa and gained about 59lbs in week or two changed it and the weight was gone. Best of luck and please do talk with your Dr. you can gain tons of weight very fast.
  • Yep, Gabapentin would be one, for sure. I gained a bunch on that, and lost when I went off. But definitely talk to your Dr. before discontinuing.
  • I'm on 3600 mg of gabapentin. Gained 45 pounds in 2 months. Hasn't increased
    I've Benn on it since 2007.
advertisement
Sign In or Register to comment.